Cyclically consecutive permutation avoidance

Research output: Contribution to journalArticlepeer-review

Abstract

We give an explicit formula for the number of permutations that cyclically avoid a consecutive pattern in terms of the spectrum of the associated operator of the consecutive pattern. As an example, the number of cyclically consecutive 123-avoiding permutations in οn is given by n! times the convergent series Σk=-∞ (3/2φ(k+1/3)n for n ≤ 2.

Original languageEnglish
Pages (from-to)1385-1390
Number of pages6
JournalSIAM Journal on Discrete Mathematics
Volume30
Issue number3
DOIs
StatePublished - 2016

Bibliographical note

Publisher Copyright:
Copyright © by SIAM.

Keywords

  • Cyclic consecutive pattern avoidance
  • Integral operators
  • Spectrum
  • Trace class operators

ASJC Scopus subject areas

  • General Mathematics

Fingerprint

Dive into the research topics of 'Cyclically consecutive permutation avoidance'. Together they form a unique fingerprint.

Cite this